MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-8-HX-ES
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding an axium coil that detached prematurely.The patient was undergoing a coil embolization procedure to treat a left c6 vessel segment unruptured saccular aneurysm.The aneurysm max diameter was 3mm and the neck diameter was 3.4mm.Patient's blood flow and vessel tortuosity were normal.It was reported that the devices were prepared as indicated in the instructions for use (ifu).The coil was advanced but it was noted that the coil detached before reaching the aneurysm.The pusher was withdrawn and a capture device was used to retrieve the coil from the patient's body.It was noted that the coil pushwire was not bent or broken.The physician had not rotated the delivery wire and had not attempted to detach the coil.There was no other patient symptom, complication, or injury associated with this event.No additional medical or surgical intervention was required.
 
Event or Problem Description
Additional information was received stating that the procedure was completed with a snare used to retrieve the coil, and a new coil was replaced to complete the procedure.There was not any resistance during the delivery of the coil.The catheter was continuously flushed and maintained during the procedure as indicated in the ifu.The cause of the coil separation/break/pre mature detachment was not determined.
 
Additional Manufacturer Narrative
H3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis as found condition (condition of returned device): the axium prime device was returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch, an opened axium prime inner pouch (lot-230592157), within a dispenser coil, inside of an introducer sheath, and the implant coil was found to be detached, but returned within a sealed plastic bag.No microcatheter was returned.Visual inspection/damage location details: the axium device was returned within the introducer sheath, which was found to be applied correctly with the wavelock facing towards the proximal end of the pushwire.Both the actuator interface and the break indicator were found to be undamaged, with no evidence of any detachment attempts made at these locations.The pushwire was found to be in good condition.The axium prime implant coil was found to be detached from the pushwire detach element and returned damaged.The coin was found to be against the lumen stop and in good condition.The shield coil found to be broken off and not returned.No other anomalies were observed.Testing/analysis (including sem reports): none.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿premature detachment¿ was able to be confirmed, as the implant coil was found to be detached from the pushwire.The axium prime implant coil was returned for analysis.During inspection the proximal segment of the implant coil was found to be stretched and damaged, with the detach element broken off the implant coil.A few possible causes of premature detachment are but not limited to, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, incompatible devices, user advances the coil against resistance, and/or detachment ball od below spec; however, the root cause was unable to be determined.Based on the device analysis and the reported information, the customer¿s report of ¿coil separation¿ was unable to be confirmed, as the coil was found to be returned in one piece.No caused was determined.The report notes that ¿that the coil pushwire was not bent or broken.¿, which was able to be confirmed, as no damaged was found with the axium prime pushwire.Patient's blood flow and vessel tortuosity were normal.No microcatheter was mentioned in the report, therefore, compatibility was unable to be determined.Any contribution the unknown catheter had towards the premature detachment was unable to be assessed.It was reported that the devices were prepared as indicated in the instructions for use (ifu); in addition, the catheter was continuously flushed and maintained during the procedure as indicated in the ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24022446
Report Number9617601-2026-00193
Device Sequence Number10545775
Product Code KRD
UDI-Device Identifier00763000313906
UDI-Public(01)00763000313906(17)280211(10)230592157
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-8-HX-ES
Device Catalogue NumberAPB-2-8-HX-ES
Device Lot Number230592157
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2025
Supplement Date Received by Manufacturer01/14/2026
03/05/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date02/03/2026
03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale